MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Codes Positioning Failure (1158); Unintended Movement (3026); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: marksman catheter 150cm model number: fa-55150-103 lot number: 228594241 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline flex with shield (ped2-475-25) stent tip would not open and a marksman microcatheter tip was deformed.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, amorphous, left internal carotid artery c6 segment aneurysm with a max diameter of 7.1 mm and a 6.1 mm neck diameter.The arterial landing zone diameter was 4.3 mm distally and 4.7 mm proximally.The ica access vessel diameter was 4.6 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed significant contrast agent retention.It was reported that the reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).A pipeline and marksman catheter were advanced to the target location.Once in place, the c6-c7 segment of the internal carotid artery was relatively straight, so in situ deployment was chosen.After confirming the anchor point by angiography, the surgeon began in situ deployment, first exposing the developing coil at the tip, then continuing to withdraw the microcatheter and deploying the tip of the stent.The tip was deployed about 7 mm and did not open smoothly.The stent was pushed to increase tension, but the main body of the imaging coil at the tip fell into the bend.The microcatheter was fixed and the delivery guidewire was pushed forward, but the problem persisted.This method was repeated twice, but the stent tip still wouldn't open.The stent was retrieved and deployed again, approximately 7 mm, but it still didn't open smoothly.The tension was increased further, the stent was deployed to 15 mm, and the whole stent was pushed forward.Repeated operations still failed to open the stent tip.When the system was withdrawn, the tip of the microcatheter had become an accordion and was severely deformed.A new microcatheter and ped2-475-20 stent were replaced to complete the procedure.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The plu (platelet function) level remains unknown, there was no friction or difficulty during delivery or positioning of the pipeline device, and the pipeline did not jump during deployment.It was clarified, when the surgeon first deployed the stent and the tip did not open, tension was applied to push the stent, and the microcatheter tip retracted normally due to reaction force.Two pipeline devices were used during the procedure¿the first failed to open and was replaced with a new one.The tip of the catheter was not under stress, and the pipeline was not placed in a vessel bend when it failed to open.No additional steps or devices (such as resheathing, wire/catheter, or balloon) were attempted to open the pipeline.Information on whether a continuous catheter flush was administered is unavailable.The cause of the stent¿s distal end failure to open was not determined.The cause of the microcatheter deformation was identified as being due to the stent being previously retracted, and a combination of pushing, pulling, and oscillating the stent¿along with its large size¿led to the deformation.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the braid was returned inside the inner pouch, biohazard bag, and a shipping box.The pushwire was not returned with the braid.¿ visual inspection/damage location details: the distal and proximal ends of the braid were found open and frayed.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer's report of failure to open at the distal end was not confirmed, as the distal and proximal ends of the braid were found open and frayed.The cause of failure to open could not be determined.Possible causes include vessel tortuosity, damaged braid, or deploying the braid in a vessel bend.However, the customer reported that vessel tortuosity was moderate and the braid was not positioned in a vessel bend, which rules them out as potential causes.In this event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23005612
Report Number2029214-2025-01981
Device Sequence Number13189633
Product Code OUT
UDI-Device Identifier00643169793491
UDI-Public(01)00643169793491(17)230611(10)D044571
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberD044571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2025
Supplement Date Received by Manufacturer09/10/2025
11/06/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/07/2025
11/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age61 YR
Patient SexFemale